Baldness Drug Wayne Rooney Took 'Could Cause
Permanent Impotence and Shrink Genitals in Some Men'
medication reportedly tried by Wayne Rooney may cause prolonged
and possibly irreversible impotence, scientists have claimed.
findings come after one patient bravely stepped forward to reveal
the drug left him with no sex drive and even shrank his genitals.
30, was prescribed with the drug Propecia after he worried he could
be losing his hair. He said he only planned to take the pill for
five months after he started taking it in May 2011 he found he was
completely impotent and his testes also became smaller.
consulted his doctor and was told the symptoms would disappear after
he stopped taking the drug. But he says a year on and nothing has
It will come
as no surprise to Dr Michael Irwig from the University of Washington.
published a study in the Journal of Sexual Medicine, that found
the ingredient finasteride, which is found in Propecia, can cause
persistent sexual dysfunction, including low sexual desire, erectile
dysfunction and problems with orgasms.
The male pattern
baldness drug is manufactured by Merck and was approved by the FDA
on the medication in the U.S. currently warns about possible reversible
sexual side effects, there is no reference to the effects being
persistent, Dr Irwig said.
countries including the UK and Sweden do require medical companies
to include the 'persistent risk' warning on the labeling.
It was reported
that Wayne Rooney started taking the medication in 2009 after he
became sick of other footballer's jibes about his receding hairline.
He has since had a hair transplant.
Dr Irwig first
became aware of the problems caused by finasteride several years
ago when he encountered several men who reported they had developed
sexual dysfunction while taking the medication.
been very frustrating for a lot of these men because theyve
sought care from medical professionals who have looked at the literature
and have not seen a risk of persistent sexual dysfunction,' says
'So a lot of
these patients have been told to see psychiatrists and psychologists
and that its all in their head.'
the rest of the article
© 2012 Daily